Probable codeine phosphate-induced seizures

Shih Chen Kuo, Ya Chu Lin, Shu Min Kao, Yea-Huei Kao

研究成果: Article同行評審

7 引文 斯高帕斯(Scopus)

摘要

OBJECTIVE: To report a case of seizure activity associated with oral codeine phosphate administered for analgesia in an elderly woman with end-stage renal disease. CASE SUMMARY: A 73-year-old Taiwanese woman with end-stage renal disease received oral codeine phosphate 30 mg 4 times daily for her back and rib pain without adjustment of her dosage regimen. Seven days after starting codeine therapy, the woman became stuporous and developed tonic-clonic seizures. After phenytoin initiation, codeine discontinuation, and naloxone administration, the seizures did not recur. DISCUSSION: Codeine is a frequently used opioid analgesic, especially when pain control with acetaminophen or nonsteroidal antiinflammatory drugs fails. Although seizures associated with codeine have been reported, pertinent data are very limited and the exact mechanism is unknown. An objective causality assessment indicated the seizure to be a probable drug-related event in this patient. CONCLUSIONS: Elderly patients with end-stage renal disease may be predisposed to seizures with higher doses of codeine phosphate. It is imperative to adjust the codeine dosage regimen based on patients' renal function to avoid the potential toxicity with overdose.

原文English
頁(從 - 到)1848-1851
頁數4
期刊Annals of Pharmacotherapy
38
發行號11
DOIs
出版狀態Published - 2004 十一月 1

All Science Journal Classification (ASJC) codes

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

指紋 深入研究「Probable codeine phosphate-induced seizures」主題。共同形成了獨特的指紋。

引用此